Alert archive / Maine / Storm Warnings in 2014

Storm Warning 3, NWS Caribou, ME

March 25, 2014

NWS Caribou, ME issued this storm warning at Mar 25, 2014, 1:32 AM EDT. It took effect at Mar 26, 2014, 11:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 1:32 AM EDT (05:32 UTC)
In effect from
Mar 26, 2014, 11:00 AM EDT
Expired
Mar 26, 2014, 10:39 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WHUS71 KCAR 250532
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
132 AM EDT TUE MAR 25 2014

ANZ050>052-251345-
/O.UPG.KCAR.SR.A.0001.140326T1200Z-140327T0400Z/
/O.NEW.KCAR.SR.W.0003.140326T0900Z-140327T0400Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
132 AM EDT TUE MAR 25 2014

...STORM WARNING IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT. THE STORM WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 55 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

MIGNONE
10 follow-up statements
180 
WHUS71 KCAR 250737
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
337 AM EDT TUE MAR 25 2014

ANZ050>052-251545-
/O.CON.KCAR.SR.W.0003.140326T0900Z-140327T0400Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
337 AM EDT TUE MAR 25 2014

...STORM WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
MIDNIGHT EDT WEDNESDAY NIGHT...

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 55 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

MIGNONE
117 
WHUS71 KCAR 251319
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
919 AM EDT TUE MAR 25 2014

ANZ050>052-252130-
/O.CON.KCAR.SR.W.0003.140326T0900Z-140327T0400Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
919 AM EDT TUE MAR 25 2014

...STORM WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
MIDNIGHT EDT WEDNESDAY NIGHT...

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 55 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
643 
WHUS71 KCAR 251641
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1241 PM EDT TUE MAR 25 2014

ANZ050>052-260045-
/O.CON.KCAR.SR.W.0003.140326T0900Z-140327T0400Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1241 PM EDT TUE MAR 25 2014

...STORM WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
MIDNIGHT EDT WEDNESDAY NIGHT...

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 55 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
588 
WHUS71 KCAR 251901
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
301 PM EDT TUE MAR 25 2014

ANZ050>052-261200-
/O.EXT.KCAR.SR.W.0003.140326T1500Z-140327T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
301 PM EDT TUE MAR 25 2014

...STORM WARNING NOW IN EFFECT FROM 11 AM WEDNESDAY TO 2 AM EDT
THURSDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT.
  SEAS 10 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

VJN
773 
WHUS71 KCAR 260231
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1031 PM EDT TUE MAR 25 2014

ANZ050>052-261115-
/O.CON.KCAR.SR.W.0003.140326T1500Z-140327T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1031 PM EDT TUE MAR 25 2014

...STORM WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 2 AM
EDT THURSDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT.
  SEAS 10 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
835 
WHUS71 KCAR 260707
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
307 AM EDT WED MAR 26 2014

ANZ050>052-261515-
/O.CON.KCAR.SR.W.0003.140326T1500Z-140327T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
307 AM EDT WED MAR 26 2014

...STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
2 AM EDT THURSDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 55 
  KT. SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

MIGNONE
904 
WHUS71 KCAR 261514
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1114 AM EDT WED MAR 26 2014

ANZ050-270315-
/O.UPG.KCAR.SR.W.0003.000000T0000Z-140327T0600Z/
/O.NEW.KCAR.HF.W.0001.140326T1514Z-140327T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
1114 AM EDT WED MAR 26 2014

...HURRICANE FORCE WIND WARNING IN EFFECT UNTIL 2 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HURRICANE
FORCE WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY.
THIS UPGRADES THE PRIOR STORM WARNING.

* WINDS AND SEAS...NORTH WINDS 40 TO 50 KT WITH GUSTS UP TO 70 
  KT. SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ051-052-270315-
/O.CON.KCAR.SR.W.0003.000000T0000Z-140327T0600Z/
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1114 AM EDT WED MAR 26 2014

...STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 60 
  KT. SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
899 
WHUS71 KCAR 261635
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1235 PM EDT WED MAR 26 2014

ANZ050-270045-
/O.CON.KCAR.HF.W.0001.000000T0000Z-140327T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
1235 PM EDT WED MAR 26 2014

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS AND SEAS...NORTH WINDS 40 TO 55 KT WITH GUSTS UP TO 75 KT.
  SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ051-052-270045-
/O.CON.KCAR.SR.W.0003.000000T0000Z-140327T0600Z/
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1235 PM EDT WED MAR 26 2014

...STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 60 
  KT. SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

VJN
877 
WHUS71 KCAR 261924
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
324 PM EDT WED MAR 26 2014

ANZ050-270600-
/O.CON.KCAR.HF.W.0001.000000T0000Z-140327T0600Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
324 PM EDT WED MAR 26 2014

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS AND SEAS...NORTH WINDS 40 TO 50 KT WITH GUSTS UP TO 75 KT.
  SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ051-052-270600-
/O.CON.KCAR.SR.W.0003.000000T0000Z-140327T0600Z/
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
324 PM EDT WED MAR 26 2014

...STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 60 KT.
  SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

VJN
046 
WHUS71 KCAR 270239
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1039 PM EDT WED MAR 26 2014

ANZ051-052-271100-
/O.CAN.KCAR.SR.W.0003.000000T0000Z-140327T0600Z/
/O.NEW.KCAR.GL.W.0017.140327T0239Z-140327T1600Z/
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1039 PM EDT WED MAR 26 2014

...GALE WARNING IN EFFECT UNTIL NOON EDT THURSDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON EDT THURSDAY. THE STORM
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-270800-
/O.CAN.KCAR.HF.W.0001.000000T0000Z-140327T0600Z/
/O.NEW.KCAR.SR.W.0004.140327T0239Z-140327T0800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
1039 PM EDT WED MAR 26 2014

...STORM WARNING IN EFFECT UNTIL 4 AM EDT THURSDAY...
...HURRICANE FORCE WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. THE
HURRICANE FORCE WIND WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 30 TO 40 KT WITH GUSTS UP TO 50
  KT. SEAS 11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Mar 24, 10:06 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Mar 24, 10:06 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1006 PM EDT MON MAR 24 2014

.SYNOPSIS...
COLD HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH TONIGHT.
STRONG LOW PRESSURE WILL TRACK EAST OF THE REGION TUESDAY NIGHT
THROUGH WEDNESDAY.&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
UPDATE 2200L:  NO CHANGES ATTM...

UPDATE 1900L: HIGH PRES RIDGED JUST W OF THE REGION - FROM
CENTRAL QUEBEC DOWN ACROSS NYS. CLR SKIES/UNSEASONABLY COLD TEMPS
ACROSS THE AREA W/ WNDS FINALLY BEGINNING TO SUBSIDE. THESE TRENDS
SHOULD CONT W/ MAIN FOCUS THRU THE OVRNGT HRS ON THE COLD TEMPS.
ATTM...CURRENT FCST APPEARS ON TRACK W/ NO MAJOR ADJUSTMENTS
NEEDED ATTM...

HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION TONIGHT. THE
COMBINATION OF THE DEEP SNOW PACK...DIMINISHING WINDS...AND MAINLY
CLEARS SKIES SHOULD ALLOW TEMPERATURES TO ONCE AGAIN FALL TO WELL
BELOW NORMAL LEVELS AGAIN TONIGHT. LOW TEMPERATURES ACROSS THE
COLDER NORTHERN VALLEYS WILL RANGE FROM 20 TO 25 BELOW ZERO AND 10
TO 15 DEGREES BELOW ZERO ACROSS MUCH OF THE REMAINDER OF NORTHERN
MAINE. LOWS ACROSS CENTRAL AND INTERIOR DOWNEAST MAINE WILL RANGE
FROM 5 TO 10 BELOW ZERO AND NEAR ZERO ALONG THE IMMEDIATE COAST.
THE RECORD LOW TEMPERATURE FOR BANGOR TOMORROW MORNING IS 7 ABOVE
ZERO AND THIS RECORD WILL EASILY BE BROKEN.

HIGH PRESSURE WILL MOVE EAST ON TUESDAY WITH MAINLY CLEAR SKIES TO
START. CLOUDS WILL THEN BEGIN TO INCREASE ACROSS THE REGION DURING
TUESDAY AS MOISTURE BEGINS TO INCREASE IN ADVANCE OF AN
APPROACHING UPPER TROF FROM THE WEST AND LOW PRESSURE MOVING
NORTHEAST FROM THE MID ATLANTIC STATES. HIGHS ON TUESDAY WILL
RANGE FROM THE MID TO UPPER 20S ACROSS NORTHERN AND CENTRAL AREAS
TO THE UPPER 20S TO LOWER 30S DOWNEAST.&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
* BLIZZARD CONDITIONS POSSIBLE ACROSS PARTS OF DOWNEAST MAINE
WEDNESDAY*

THE MAIN CONCERN AND FORECAST CHALLENGE IS CENTERED ON A POWERFUL
OCEAN STORM THAT WILL IMPACT THE CWA TO VARYING DEGREES LATE TUE
NIGHT INTO WED NIGHT.  THE MODELS ARE REASONABLY CONSISTENT THAT LOW
PRESSURE ORGANIZES OFF THE COAST OF HATTERAS, NC TUE AFTERNOON AND
DEEPENS EXPLOSIVELY TUE NIGHT AND WED AS AN AMPLIFYING UPPER TROUGH
APPROACHES FROM THE WEST AND TAKES ON A NEGATIVE TILT AND EVENTUALLY
CUTS OFF SOUTH OF NOVA SCOTIA WED PM.  THE CENTER OF THE SFC LOW
WILL PASS EAST OF NOVA SCOTIA WED AFTERNOON AND EVE. THE LOW IS
EXPECTED TO BE THE DEEPEST OF THE WINTER 2013-14 SEASON WITH ALL OF
THE MODELS NOW ADVERTISING AROUND A 960 MB LOW. THE BOUNDARY LAYER
WINDS FROM THE NAM AND GFS ARE NEAR 50 KNOTS DOWNEAST (STRONGEST
OVER WASHINGTON COUNTY) WITH 925 MB WINDS OF 60-70 KNOTS. THERE
IS A GOOD CHANCE OF SURFACE WINDS OF 30 TO 45 MPH WITH GUSTS TO 55
MPH ALONG THE COAST...AND COMBINED WITH FALLING SNOW WILL LIKELY
LEAD TO BLIZZARD CONDITIONS. ONE OF THE ISSUES THAT IS STILL NOT
ENTIRELY RESOLVED IS HOW FAR BACK TO THE WEST THE HEAVIER SNOW
FALLS. RIGHT NOW IT APPEARS THAT THE HEAVIEST SNOWFALL WILL BE
ACROSS WASHINGTON COUNTY WITH AMOUNTS OF 6 TO 10 INCHES LIKELY.
PLAN TO UPGRADE THE WINTER STORM WATCHES TO BLIZZARD WATCHES FOR
COASTAL AND CENTRAL WASHINGTON COUNTY AND EXPAND THE WINTER STORM
WATCHES NORTH INTO NORTHERN WASHINGTON AND INTERIOR HANCOCK
COUNTIES. THE WATCHES WERE COLLABORATED WITH WFO GRAY AND THE
UPGRADE TO BLIZZARD WATCHES WAS DISCUSSED WITH WPC.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AT THE START OF THE PERIOD THE MODELS GOOD AGREEMENT. A LOW
PRESSURE CENTER WILL BE EAST OF THE AREA OVER ERN NOVA
SCOTIA...HIGHER PRESSURE WILL START TO BUILD INTO WRN MAINE. A
SECOND LOW PRESSURE CENTER AND ASSOCIATED FRONTAL SYSTEM WILL BE
EXTENDED FROM THE WRN GREAT LAKES TO THE TX GULF COAST. FRI EVNG
THE HIGH PRESSURE RIDGE WILL BUILD SE INTO THE GULF OF MAINE AS
THE WARM FRONT FROM THE NEXT SYSTEM MOVES INTO SRN QUEBEC. FRI
MRNG THE LOW MOVES INTO SRN QUEBEC...THE WARM FRONT WILL EXTEND
ACROSS MAINE. THE UPPER FLOW WILL SLOWLY MOVE THIS SYSTEM THROUGH
THE AREA SAT...INTO EARLY SUN MRNG. ALL OF THE MODELS INDICATE
THAT THERE WILL BE LOWS MOVING THROUGH THE AREA...BUT THEY ALL
HAVE DIFFERENT TIMING. PRECIP WILL BEGIN AS SNOW...CHANGE OVER TO
RAIN FOR ALL BUT NW MAINE BY LATE SAT AFTERNOON. THE INTENSITY OF
THE PRECIP WILL BE AFFECTED BY THE LOWS AS THE TRACK THROUGH THE
AREA. PRECIP WILL BE GENERALLY LIGHT...BUT WILL INCREASE IN
INTENSITY WITH AS THE LOWS TRACK THROUGH. BY LATE SUN EVNG THE GFS
AND ECMWF BOTH SHOW THAT THIS SYSTEM WILL HAVE FINALLY MOVED
THROUGH...AND HIGHER PRESSURE WILL AGAIN BUILD ACROSS THE AREA.
SUN EVNG A NEW LOW AND ASSOCIATED FRONT WILL MOVE ACROSS CENTRAL
CANADA. THIS FRONT WILL MOVE INTO WRN MAINE MON EVNG...AND BE
EXTENDED ACROSS WRN MAINE BY THE END OF THE PERIOD.

LOADED SUPERBLEND THROUGH THE PERIOD...ADDED 15 PERCENT TO THE
WINDS FOR GUSTS OVER LAND 25 PERCENT OVER THE COASTAL WATERS.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR TONIGHT AND TUESDAY.

SHORT TERM: VFR TUE EVENING. CONDITIONS WILL DETERIORATE TO IFR
AND EVEN VLIFR BY LATE TUE NIGHT OR EARLY WEDNESDAY MORNING IN
SNOW AT KBGR AND KBHB...AND EVENTUALLY LOWER TO IFR AT THE
NORTHERN TERMINALS IN LIGHTER SNOW WED. STRONG WIND IS EXPECTED
DOWNEAST WITH SFC WIND GUSTS IN EXCESS OF 45 KNOTS.

&&

.MARINE...
NEAR TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH TUESDAY. LIGHT FREEZING SPRAY IS
EXPECTED TONIGHT.

SHORT TERM: A STORM WATCH WAS ISSUED FOR THE WATERS WEDNESDAY AND
WILL LIKELY NEED TO BE UPGRADED TO A STORM WARNING ON SUBSEQUENT
SHIFTS.

&&

.CLIMATE...
RECORD LOW TEMPERATURES ARE POSSIBLE TONIGHT AT
BANGOR. THE RECORD LOW OF 7F WAS SET IN 1956. THE FORECASTED LOW
TEMPERATURE IS -2F. IF THE TEMPERATURE DROPS BELOW ZERO IT WOULD
BE THE LATEST SUB-ZERO READING AT BANGOR ON RECORD. THE ALL-TIME
RECORD LATEST SUB-ZERO TEMPERATURE OF -3F WAS ESTABLISHED ON
MARCH 20, 1939.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     EVENING FOR MEZ016-029-032.
     BLIZZARD WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     EVENING FOR MEZ017-030.
MARINE...STORM WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
     FOR ANZ050>052.

&&

NEAR TERM...KHW/DUDA
SHORT TERM...CB
LONG TERM...NORTON
AVIATION...KHW
MARINE...KHW/DUDA/CB
CLIMATE...CB
Hazardous weather outlook, Mar 24, 2:55 PM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
255 PM EDT MON MAR 24 2014

MEZ001>006-010-011-015-031-251900-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-
255 PM EDT MON MAR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW AND GUSTY WINDS ARE POSSIBLE ON WEDNESDAY ESPECIALLY FOR THE
EASTERN SECTIONS OF MAINE AS AN INTENSIFYING LOW PRESSURE SYSTEM
PASSES EAST OF NOVA SCOTIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ016-029-032-251900-
INTERIOR HANCOCK-COASTAL HANCOCK-NORTHERN WASHINGTON-
255 PM EDT MON MAR 24 2014

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ017-030-251900-
CENTRAL WASHINGTON-COASTAL WASHINGTON-
255 PM EDT MON MAR 24 2014

...BLIZZARD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-251900-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
255 PM EDT MON MAR 24 2014

...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:11 AM EDTBlizzard WarningCARHancock, Washington46 hr
Mar 25, 2:11 AM EDTWinter Storm WarningCARHancock, Washington13 hr
Mar 25, 2:45 PM EDTWinter Storm WarningCARAroostook, Penobscot25 hr
Mar 25, 2:45 PM EDTWinter Weather AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Washington39 hr

Nearby

Storm Warnings in Maine, 2014Every storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.